Reply To: Allopurinol itching and skin rash

Stopping Gout Together Forums Help My Gout! The Gout Forum Allopurinol itching and skin rash Reply To: Allopurinol itching and skin rash

#4793
Keith Taylor
Participant


Hi David,

It’s probably nothing, but you ought to point it out to your doctor. Because at this stage in your allopurinol treatment, you should be getting a follow-up check. So, that means testing uric acid, kidney function, and liver function. Then those function test results will tell your doctor if you need to worry about the rash. Also, the uric acid result suggests you should have a higher dose of allopurinol for a few months to speed your recovery.

As for food, all you need to concern yourself with is general healthy eating. The most freedom is found in the DASH diet. But, Mediterranean style eating plans are even better. Mostly, you need to get sufficient exercise and maintain a healthy weight. Then eating is simply EFSEP – Eat Food, Sufficient, Especially Plants.

EFSEP means eating real food, not manufactured food-like products. Sufficient means enough calories to fuel your daily activities. Also, most of your calorie intake should be plant based. Occasional meat or fish is good. But if you reject all flesh, you should consult a nutritionist to ensure you get essential vitamin and mineral supplements.


Itching Photo

Slight allopurinol rash?

PS David, I used an old photo as an example of a rash. If you have a photo of your allopurinol rash, please can you send it on the feedback form below.